MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SL-230-40-S
Medical Device Problem Codes Failure to Align (2522); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was advanced down an olympus 2.8 mm channel endoscope.The endoscope was then placed in a curved position.When the handle of the device was manipulated the forceps cups will open and close as intended.A visual inspection of the handle was performed and no issues were identified.During our evaluation the cups were visually evaluated and potential cup misalignment was observed.The device is being sent back to the supplier for further evaluation where the final determination of cup misalignment will be determined based on the manufacturer¿s specifications.Investigation conclusion: the product was returned to the approved supplier for evaluation and the investigation is ongoing.Once additional information has been received a follow-up emdr report will be provided.
 
Event or Problem Description
In preparation for a colonoscopy procedure, the user selected three (3) cook captura serrated large forcep-no spike.The forceps were broken at the handle prior to use.The device was received for evaluation on 09/28/2017.The cups were found to be potentially misaligned.The following was received on 10/09/2017 per the sales representative: "each of the forceps that the customer reported had broken at the handle were tested (outside the endoscope) once given to me.They did not feel as if they were functioning correctly, meaning that they felt as if the drive wire or a set screw was loose or broken.This affected the opening and closing of the cups.".
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved determined the cups were misaligned.The device was advanced down an olympus 2.8 mm channel endoscope.The endoscope was then placed in a curved position.When the handle of the device was manipulated the forceps cups will open and closed as intended.A visual inspection of the handle was performed and no issues were identified.During our evaluation the cups were visually evaluated and cup misalignment was observed.The device is being sent back to the supplier for further evaluation where the final determination of cup misalignment will be determined based on the manufacturer¿s specifications.The supplier provided the following evaluation: one device from the reported event was returned in a zip type bag with proof of decontamination.Evaluation of the device determined that the returned device was tested for "broken at handle." during functional testing, with the device coiled in three (3), approximately eight (8) inch loops, it was confirmed that the device operated properly when the handle was manipulated.The device opens and closes.Upon further investigation the device was inserted into a colonoscope.In a torturous path configuration the device opened and closed as intended.The reported defect of "broke at handle" could not be confirmed.The device was inspected for misaligned cups.The device was visually inspected under magnification for misaligned cups.The cups are misaligned more than the thickness of the cup material.The fork arms are relatively parallel.The reported defect of "misaligned cups" was confirmed.The device history records were reviewed.The assembly orders for this lot were manufactured june 2017.Relevant defects were noted in the manufacturing and/or final quality control checklist records.A request made to the supplier to check the measurement of the set screw that is in the handle spool.The length of the set screw was within specification.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the "broke at the handle" issue experienced by the customer was not confirmed.During functional testing, the device operated properly.The "misaligned cups" issue was confirmed.The cause of the misalignment is unknown.All devices receive a 100% inspection prior to shipment.The instructions for use regarding product inspection states: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura serrated large forcep-no spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA SERRATED LARGE FORCEP-NO SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6931110
Report Number1037905-2017-00625
Device Sequence Number10794413
Product Code FCL
UDI-Device Identifier00827002560598
UDI-Public(01)00827002560598(17)200712(10)W3892071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SL-230-40-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/05/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1